Networks

Articles 2016

2017

2016

2015

 2014

 

2016

  • Analysis and optimization of vacation and polling models with retrials
    Abidini, M. A., Boxma, O.J., Resing, J. Performance Journal, January 2016, Volume 98, April 2016, Pages 52–69.
  • The shorter queue polling model
    Adan, I.J.B.F., Boxma, O.J., Kapodistria, S. & Kulkarni, V.G. Annals of Operations Research, 241, 167-200.
  • Large deviations for power-law thinned Lévy processes
    Aïdékon, E., van der Hofstad, R., Kliem, S. and van Leeuwaarden, J. Stochastic Processes and Applications. 126(5), 1353-1384, (2016).
  • A queuing model with a randomized depletion of inventory
    Albrecher, H., Boxma, O.J., Essifi, R. & Kuijstermans, R. Probability in the Engineering and Informational Sciences.
  • Distance-Sensitive planar point location
    Aronov, B., de Berg, M., Eppstein, D., Roeloffzen, M., Speckmann, B. Computational Geometry Theory & Applications 54:17-31.
  • Transform-based evaluation of prices and Greeks of lookback options driven by Levy processes
    Asghari, N. and Mandjes, M.R.H. Journal of Computational Finance, Vol. 20(2), pp.
    67-100.
  • A functional central limit theorem for a Markov-Modulated infinite-server queue
    Anderson, D., Blom, J., Mandjes, M.R.H., Thorsdottir, H., de Turck, K. Methodology and Computing in Applied Probability, Vol. 18, No. 1, 2016, p. 153-168.

  • Distinguishing two probability ensembles with one sample from each ensemble
    Antunes, L.F.C., Buhrman, H., Matos, A., Souto, A., Teixeira, A. 
Theory Comput. Syst. 59(3): 517-531 (2016).

  • Distance-sensitive planar point location
    Aronov, B., de Berg, M., Roeloffzen, M., and Speckmann, B. Computational Geometry: Theory and Application 54: 17—31 (2016)

  • A class of random walks in reversible dynamic environments: antisymmetry and applications to the East model
    Avena, L., Blondel, O. and Faggionato, A. Journal of Statistical Physics 165, 1–23 (2016).
  • Hierarchical space decompositions for low-density scenes
    De Berg, M.T. In M.-Y. Kao (Ed.), Encyclopedia of Algorithms (pp. 909-914). New York: Springer
  • Straight-path queries in trajectory data
    de Berg, M. and Mehrabi, A.D. Journal of Discrete Algorithms 36:27—38 (2016).
  • Partitioning Perfect Graphs into Stars
    R. van Bevern, R. Bredereck, L. Bulteau, J. Chen, V. Froese, R. Niedermeier, and G.J. Woeginger. Journal of Graph Theory, June 2016.
  • Functional central limit theorems for Markov-modulated infinite-server systems
    Blom, J., de Turck, K. and Mandjes M.R.H. Mathematical Methods of Operations Research, Vol. 83, pp. 351-372.
    Exact algorithms for intervalizing coloured graphs
    Bodlaender, H. L. & van Rooij, J. M. M. Theory of Computing Systems, 58(2), 273-286.
  • A ck n 5-Approximation Algorithm for Treewidth
    Bodlaender, H.L. , Drange, P.G., Dreg, M.S., Fomin, F.V., Lokshtanov, D., Pilipczuk, M. SIAM Journal on Computing 45(2): 317-378 (2016).
  • Treewidth of Graphs
    Bodlaender, H.L. Encyclopedia of Algorithms 2016: 2255-2257
  • (Meta) Kernelization
    Bodlaender, H.L., Fomin, F.V., Lokshtanov, D., Penninkx, E., Saurabh, S. & Thilikos, D.M. Journal of the ACM, 63(5):44.
  • Kernelization, exponential lower bounds
    Bodlaender, H.L. . Encyclopedia of Algorithms 2016: 1013-1017
  •  Mixing of the Glauber dynamics for the ferromagnetic Potts model
    Bordewich, M., Greenhill, C., Patel, V. Random Structures Algorithms 48 (2016), no. 1, 21–52.

  • Evaluation of a Self-organized Traffic Light Policy
    Borm, M., Patch, B. J., Taimre, T., & Adan, I. (2016). In W. Knottenbelt, K. Wolter, A. Busic, M. Gribaudo, & P. Reinecke (Eds.), VALUETOOLS'15 Proceedings of the 9th EAI : International Conference on Performance Evaluation Methodologies and Tools . (pp. 135-136). Berlin, Germany.
  • A compound Poisson EOQ model for perishable items with intermittent high and low demand periods
    Boxma, O., Perry, D., Stadje, W. & Zacks, S. Annals of Operations Research, 1-21.
  • On a make-to-stock production/mountain model with hysteretic control
    Boxma, O.J., Lopker, A.H. & Perry, D. Annals of Operations Research, 241(1), 53-82.
  • An ASIP model with general gate opening intervals
    Boxma, O.J. , Kella, O., and Yechiali, U. Queueing sSstems, 84, 1-20.
  • On a class of reflected AR(1) processes
    Boxma, O.J., Mandjes, M., & Reed, J. Journal of Applied Probability, 53(3), 818-832.
  • A queueing/inventory and an insurance risk model
    Boxma, O.J., Essifi, R. & Janssen, A.J.E.M. Advances in Applied Probability, 48(4), 1139-1160.
  • Special volume on ‘methodological advances in queueing theory’ of the first ECQT conference
    Boxma, O.J. & Walraevens, J. Queueing Systems: Theory and Applications, 82(1-2), 5-6.
  • Are there any nicely structured preference~profiles~nearby?
    R. Bredereck, J. Chen, G. J. Woeginger. Mathematical Social Sciences 79, 2016, 61-73.
  • Tight hardness of the non-commutative Grothendieck problem
    Briët, J., Regev, O. and Saket R. Theory of Computing (to appear).
  • Annealed scaling for a charged polymer
    Caravenna, F., den Hollander, F., Petrelis, N., Poisat, J. Mathematical Physics, Analysis and Geometry 19 (2016), Article 2, 1–87.
  • Towards a reverse Newman's theorem in interactive Information complexity. Brody, J., Buhrman, H., Koucký, M., Loff, B., Speelman, F.,  Vereshchagin, N.K. 
Algorithmica 76(3): 749-781 (2016).

  • Clean quantum and classical communication protocols

    H. Buhrman, M. Christandl, C. Perry, J. Zuiddam, Physical Review Letters, 117, 230503.
  • Switching edges to randomize networks: what goes wrong and how to fix it
    Carstens C. J. and Horadam, K. J. Journal of Complex Networks (2016). 
  • Linearizable special cases of the QAP
    E. Cela, V.G. Deineko & G.J. Woeginger. Journal of Combinatorial Optimization 31, 2016, 1269-1279.
  • Stochastic bounds for order flow times in parts-to-picker warehouses with remotely located order-picking workstations
    Claeys, D., Adan, I.J.B.F. & Boxma, O.J. European Journal of Operational Research, 254(3), 895-906.
  • The winner takes it all
    Deijfen, M. and van der Hofstad, R. Annals of Applied Probability. 26(4): 2419--2453, (2016)
  • Generalized random sequential adsorption on Erdos-Renyi random graphs
    Dhara, S., van Leeuwaarden, J.S.H. & Mukherjee, D. Journal of Statistical Physics, 164(5), 1217–1232-1217–1232.
  • Metastability for Glauber dynamics on random graphs
    Dommers, S., den Hollander, F. and Nardi, F. To appear in The Annals of Applied Probability.
  • Ising critical behavior of inhomogeneous Curie-Weiss and annealed random graphs
    Dommers, S, Giardinà, C., Giberti, C., van der Hofstad, R. and Prioriello M.L. Communications in Mathematical Physics 348 (1): 221-263, (2016).
  • Server waiting times in in finite supply polling systems with preparation times
    Dorsman, J. L., Perel, N. and Vlasiou, M. Probability in the Engineering and Informational Sciences, 30(2), p. 153-184.
  • Routing policies for a partially observable two-server queueing system
    Ellens, W., Kovács, P., Nunez Queija, R., & van den Berg, H. In W. Knottenbelt, K. Wolter, A. Busic, M. Gribaudo, & P. Reinecke (Eds.), 9th EAI International Conference on Performance Evaluation Methodologies and Tools (Berlin, Germany).
  • Parabolic Anderson model in a dynamic random environment: random conductances
    Erhard, D., den Hollander, F., Maillard, G. Mathematical Physics, Analysis and Geometry 19 (2016), Article 5, 1–36.
  • Connectivity threshold for random subgraphs of the Hamming graph
    Federico L., van der Hofstad, R., Hulshof, T. Electronic Communications in Probability,
    Volume 21 (2016), paper no. 27, 8 pp.
  • Analysing queueing behaviour in void-avoiding fibre-loop optical buffers
    Fiems, D., Dorsman, J. L. and Rogiest, W. Performance Evaluation, 103, p. 23-40.
  • Generalized approach to the non-backtracking lace expansion
    Fitzner, R. & van der Hofstad, R.W. Probability Theory and Related Fields, pp 1-79.
  • LTE-A compliant multi-band radio and gigabit/s baseband transmission over 50m of 1mm core diameter GI-POF for in-home networks
    Forni, F., Shi, Y., van den Boom, H.P.A., Tangdiongga, E. & Koonen, A.M.J. Electronics Letters, 52(9), 738-740.
  • Multiband LTE-A and 4-PAM signals over large-core plastic fibers for in-home networks
    Forni, F., Shi, Y., van den Boom, H.P.A., Tangdiongga, E. & Koonen, A.M.J. IEEE Photonics Technology Letters, 28(20), 2281-2284.

  • Annealed central limit theorems for the Ising model on random graphs
    Giardinà, C., Giberti, C. van der Hofstad, R. and Prioriello, M.L. ALEA 13(1): 121-161, (2016). Open Access.
  • The focus of attention problem
    Goossens, D; Polyakovskiy, S; Spieksma, F.C.R.; Woeginger, G.J. Algorithmica, Vol. 74, No. 2, p.559-. ISSN 0178-4617.
  • On the random structure of behavioural transition systems
    Groote, J.F., van der Hofstad, R. and Raffelsieper, M. Science of Computer Programming 128: 51--67, (2016).
  • Parameterized traveling salesman problem: beating the average
    Gutin, G.; Patel, V. In: SIAM Journal on Discrete Mathematics, Vol. 30, No. 1, 2016, p. 220-238.
  • Strongly reinforced Pólya urns with graph-based competition
    van der Hofstad, R., Holmes, M., Kuznetsov, A. and Ruszel, W. Annals of Applied Probability 26(4): 2494--2539, (2016).
  • Netwerken in de statistische fysica
    den Hollander, F. Nederlands Tijdschrift voor Natuurkunde, November 2016, pp. 374-377.
  • Phase diagram for a copolymer in a micro-emulsion
    den Hollander, F., Petrelis, N. ALEA, Latin American Journal of Probability and Mathematical Statistics 13 (2016) 1–97.
  • Berman-Konsowa principle for reversible Markov jump processes

    den Hollander, F., Jansen, S. Markov Process Related Fields 22 (2016) 409–442.

  • Large deviations for Markov-modulated diffusion processes with rapid switching.

    Huang, G., Mandjes, M.R.H., Spreij, P. Stochastic Processes and their Applications, Vol. 126, No. 6, 2016, p. 1785-1818.

  • Markov-modulated Ornstein-Uhlenbeck processes.

    Huang, G., Jansen, H.M., Mandjes, M.R.H., Spreij, P., De Turck, K. Advances in Applied Probability, Vol. 48, No. 1, 2016, p. 235-254.

  • A large deviations principle for infinite-server queues in a random environment.
    Jansen, H.M., Mandjes, M.R.H., De Turck, K., Wittevrongel, S. Queueing Systems, Vol. 82, No. 1, 2016, p. 199-235.

  • Sparsification upper and lower bounds for graph problems and not-all-equal SAT
    Jansen, B.M.P. and Pieterse, A. Algorithmica, 2016. IPEC 2015 Special Issue (Online first), pages 1-26.
  • Finding shortest paths between graph colourings

    Johnson, M., Kratsch, D., Kratsch, S., Patel, V., Paulusma, D. Algorithmica 75 (2016), no. 2, 295–321.

  • Optimal rate allocation for video streaming in wireless networks with user dynamics
    Joseph, V., Borst, S.C. & Reiman, M.I. (2016).IEEE/ACM Transactions on Networking, 24(2), 820-835.
  • Convergence Rates for Hierarchical Gibbs Samplers
    Jovanovski,O., Madras, N. Bernoulli, Vol. 23, No. 1, pp. 603-625.
    Linear birth/immigration-death process with binomial catastrophes
    Kapodistria, S., Phung-Duc, T. & Resing, J.A.C. Probability in the Engineering and Informational Sciences, 30(1), 79-111.
  • Ultra-high capacity indoor optical wireless communication using 2D-steered pencil beams
    Koonen, A.M.J., Oh, C.W., Mekonnen, K.A., Cao, Z., Tangdiongga, E. Journal of Lightwave Technology, 34(20), 4802-4809
  • A tandem fluid network with Lévy input in heavy traffic
    Koops, D. T., Boxma, O. J., & Mandjes, M.R.H. Queueing Systems, 84(3), 355-379.
  • A domination algorithm for {0,1}-instances of the travelling salesman problem
    Kühn, D., Osthus, D., Patel, V.  Random Structures Algorithms, 48 (2016), no. 3, 427–453.

  • Semidefinite bounds for nonbinary codes based on quadruples
    B. Litjens, S. Polak, A. Schrijver. Designs, Codes and Cryptography (2016), pp. 1-14.
  • A functional central limit theorem for Markov additive arrival processes and its applications to queueing systems
    Lu, H., Pang, G., & Mandjes, M.R.H. Queueing Systems, 84(3), 381-406.
  • The running maximum of a level-dependent quasi-birth-death process

    Mandjes, M.R.H., Taylor, P. Probability in the Engineering and Informational Sciences, Vol. 30, No. 2, 2016, p. 212-223.

  • Explicit computations for some Markov modulated counting processes
    Mandjes, M.R.H., & Spreij, P. J. C. Springer Proceedings in Mathematics & Statistics, 189, 63.
  • Markov-modulated infinite-server queues driven by a common background process.
    Mandjes, M.R.H., De Turck, K. Stochastic Models, Vol. 32, No. 2, 2016, p. 206-232.

  • Modelling livelihoods and household resilience to droughts using Bayesian networks
    Merritt, W. S., Patch, B., Reddy, V. R., & Syme, G. J. Environment, Development and Sustainability, 18(2), 315-346.
  • Universality of load balancing schemes on the diffusion-scale
    Mukherjee, D., van Leeuwaarden, J.S.H., Borst, S.C., Whiting P.A. Journal of Applied Probability 59 (4), to appear.

  • Universality of power-of-d load balancing schemes
    Mukherjee, D., van Leeuwaarden, J.S.H., Borst, S.C., Whiting, P.A. ACM SIGMETRICS Performance Evaluation Review 44 (2), 36-38.

  • Hitting time asymptotics for hard-core interactions on grids
    Nardi, F.R., Zocca, A. & Borst, S.C. Journal of Statistical Physics, 162(2), 522-576.

  •  Free-space transmission with passive 2D beam steering for multi-gigabit-per-second per-beam indoor optical wireless networks
    Oh, C.W., Cao, Z., Tangdiongga, E. & Koonen, A.M.J. Optics Express, 24(17), 19211-19227.
  • TCP performance over Wi-Fi: joint impact of buffer and channel losses.
    Pokhrel, S.R., Panda, M., Vu, H.L., Mandjes, M.R.H. IEEE Transactions on Mobile Computing, Vol. 15, No. 5, 2016, p. 1279-1291.

  • Long-haul transmission of PM-16QAM, PM-32QAM and PM-64QAM based terabit superchannels over a field deployed legacy fiber
    Rahman, T., Rafique, D., Spinnler, B., Calabro, S., de Man, E., Feiste, U., Napoli, A., Bohn, M., Khanna, G., Hanik, N., Pincemin, E., Le Bouëtté, C., Jauffrit, J., Bordais, S., Andre, C., Dourthe, C., Raguenes, B., Okonkwo, C.M., Koonen, A.M.J. & de Waardt, H. Journal of Lightwave Technology, 34(13), 3071-3079.
  • Compact orbit spaces in Hilbert spaces and limits of edge-colouring models
    Regts, G., & Schrijver, A. European journal of combinatorics = Journal européen de combinatoire = Europäische Zeitschrift für Kombinatorik, 52(B), 389-395.
  • On partition functions of 3-graphs
    Regts, G.,  Schrijver, A., Sevenster, B. Journal of Combinatorial Theory, Series B 121 (2016) 421-431.
  • Optimality gaps in asymptotic dimensioning of many-server systems
    Sanders, J., Borst, S.C., Janssen, A.J.E.M. & van Leeuwaarden, J.S.H. Operations Research Letters, 44(3), 359-365.
  • The snowball effect of customer slowdown in critical many-server systems
    Selen, J., Adan, I.J.B.F., Kulkarni, V.G. & van Leeuwaarden, J.S.H. (2016). Stochastic Models, 32(3), 366-391.
  • Steady-state analysis of shortest expected delay routing
    Selen, J., Adan, I.J.B.F., Kapodistria, S. & van Leeuwaarden, J.S.H. (2016). Queueing Systems: Theory and Applications.
  • Transient analysis of one-sided Lévy-driven queues.
    Starreveld, N.J., Bekker, R., Mandjes, M.R.H. Stochastic Models, Vol. 32, No. 3, 2016, p. 481-512.

  • Epidemic spreading on complex networks with community structures
    Stegehuis, C., van der Hofstad, R.W. & van Leeuwaarden, J.S.H. Scientific Reports, 6:29748.
  • Power-law relations in random networks with communities
    Stegehuis, C., van der Hofstad, R.W. & van Leeuwaarden, J.S.H. Physical Review E, 94(1):012302
  • A tunable Si3N4 integrated true time delay circuit for optically-controlled K-band radio beamformer in satellite communication
    Tessema, N.M., Cao, Z., van Zantvoort, J.H.C., Mekonnen, K.A., Dubok, A., Tangdiongga, E., Smolders, A.B. & Koonen, A.M.J. Journal of Lightwave Technology, 34(20):20.
  • Mode-dependent characterization of photonic lanterns
    Yu, D., Fu, S., Cao, Z., Tang, M., Liu, D., Giles, I., Koonen, A.M.J. & Okonkwo, C.M. Optics Letters, 41(10), 2302-2305.

  • Characterization of Rayleigh backscattering arising in various two-mode fibers
    Yu, D., Fu, S., Cao, Z., Tang, M., Deng, L., Liu, D., Giles, I., Koonen, T. & Okonkwo, C.
    Optics Express, 24(11), 12192-12201.